MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV770T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an implanted prosa shunt system (# fv770t), accordingly to the complainant, showed an over-drainage.The patient underwent a revision procedure performed on (b)(6) 2024.The complainant device has returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 21 years.Gender: female.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, some residue tissues on the valves were determined.During the visual inspection a deformation of the outer housing of the prosa valve could be determined.The measurement of the plane parallelism confirmed that the value was not in the given tolerances.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of over- drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.All measurements show that both valves operate within the accepted tolerance.Adjustment test: the prosa and the progav valves were tested and are adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function of the prosa operates as expected.However, the breaking force required was not within the given specifications.The brake function of the progav is fully operational and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we can determine deposits and a deformation of the prosa housing.The deposits, as well as the deformation, had no affect to the technical properties at the time of the investigation.The cause of the aforementioned functional impairment is not known to us at the time of the examination.Organic matter in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key19335157
Report Number3004721469-2024-00118
Device Sequence Number2972218
Product Code JXG
UDI-Device Identifier04041906135553
UDI-Public4041906135553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberFV770T
Device Catalogue NumberFV770T
Device Lot Number2003384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexUnknown